Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 411, NWS North Platte, NE

August 25, 2005Deuel County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 25, 2005, 4:51 PM MDT for Deuel County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2005, 4:51 PM MDT (22:51 UTC)
Expired
Aug 25, 2005, 5:30 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Deuel County, NE

The radar

The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 25, 1:55 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2239 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 252251
SVRLBF
NEC049-252330-
/O.NEW.KLBF.SV.W.0411.050825T2251Z-050825T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
451 PM MDT THU AUG 25 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 530 PM MDT

* AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 16 MILES WEST OF
  CHAPPELL...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF CHAPPELL BY 520 PM MDT

LAT...LON 4121 10260 4101 10260 4103 10207 4121 10209

$$

13
2 follow-up statements
000 
WWUS53 KLBF 252312
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
613 PM CDT THU AUG 25 2005

NEC049-252330-
/O.CON.KLBF.SV.W.0411.000000T0000Z-050825T2330Z/
DEUEL NE-
513 PM MDT THU AUG 25 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR DEUEL COUNTY...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CHAPPELL...MOVING EAST
AT 30 MPH.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4122 10255 4101 10256 4103 10207 4121 10209

$$

13
000 
WWUS53 KLBF 252328
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
627 PM CDT THU AUG 25 2005

NEC049-252337-
/O.EXP.KLBF.SV.W.0411.000000T0000Z-050825T2330Z/
DEUEL NE-
527 PM MDT THU AUG 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY EXPIRES AT 530 PM
MDT...

THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING FOR DEUEL COUNTY HAS 
WEAKENED BELOW SEVERE LIMITS...ALLOWING THE WARNING TO EXPIRE AT 530 
PM MDT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE 
THROUGH THE EVENING HOURS. 

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN NEBRASKA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM MDT THURSDAY EVENING FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4122 10255 4101 10256 4103 10207 4121 10209

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:06 PM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 25, 2:06 PM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT THU AUG 25 2005

.DISCUSSION...
STRATUS CONTINUES TO ERRODE OVER WESTERN CWA WITH SURFACE FRONT FROM
VTN TO SNY VICINITY. NICE MID LEVEL WAVE SEEN IN WV FROM CYS TO FTG.
CONVECTION FIRING ALONG WAVE MOVING JUST NORTH OF EAST AROUND 25
MPH. TDS IN THE UPPER 60S OVER CWA WITH ATMOSPHERE EXPECTED TO
DESTABILIZE QUICKLY AS STRATUS ERRODES. 12Z SOUNDING HAD SFC BASED
CAPES 53OO J/KG AND -13 LIS. MODIFIED SOUNDING HAD ML CAPES AROUND
4K J/KG. PROFILERS NOT SHOWING ABUNDANT SHEAR. MULTICELLULAR
ACTIVITY EXPECTED FROM HODOGRAPHS. AS UPPER LOW MOVES EAST ALONG
CANADIAN BORDER OVERNIGHT AND THROUGH THE DAY FRIDAY MID LEVEL WAVES
WILL BE PUSHED THROUGH THE NORTHERN PLAINS WITH PRECIPITATION
CHANCES ENDING BY NOON FRIDAY OVER CWA. FOR THE EXTENDED DRY THROUGH
THE WEEKEND INTO THE FIRST PART OF NEXT WEEK WWITH TEMPERATURES
RISING BACK INTO THE UPPER 80S AND LOWS IN THE 50S AND 60S.

&&

LBF WATCHES/WARNINGS/ADVISORIES....SEVERE THUNDERSTORM WATCH UNTIL
10 PM CDT (9PM MDT) FOR
SHERIDAN...GARDEN...DEUEL...CHERRY...GRANT...ARTHUR...KEITH...PERKINS
...CHASE...HOOKER...MCPHERSON...LINCOLN AND HAYES COUNTIES IN
WESTERN NEBRASKA.

&&

POWER
Hazardous weather outlook, Aug 25, 2:51 PM MDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
351 PM CDT THU AUG 25 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-261030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
351 PM CDT THU AUG 25 2005 /251 PM MDT THU AUG 25 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG INSTABILITY HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS
AFTERNOON. A COLD FRONT MOVING SOUTHWARD ACROSS THE OUTLOOK AREA
WILL TAP INTO THIS INSTABILITY AND LEAD TO SEVERE THUNDERSTORM
DEVELOPMENT INTO THE LATE EVENING HOURS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...HOWEVER WITH A BOUNDARY STRETCHING
ACROSS THE AREA...ISOLATED TORNADOES WILL ALSO BE A SECONDARY
THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Special weather statement, Aug 25, 2:02 PM MDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT THU AUG 25 2005

NEZ004>005-022>024-035>036-056>059-069>070-260300-
ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH-
LINCOLN-MCPHERSON-PERKINS-SHERIDAN-
302 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
744 IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL NEBRASKA

CHERRY...

IN SOUTHWEST NEBRASKA

CHASE... HAYES... KEITH...
LINCOLN... PERKINS...

IN THE EASTERN PANHANDLE OF NEBRASKA

DEUEL... GARDEN... SHERIDAN...

IN WEST CENTRAL NEBRASKA

ARTHUR... GRANT... HOOKER...
MCPHERSON...

THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...
GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE.
Special weather statement, Aug 25, 2:53 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT THU AUG 25 2005

NEZ006>010-260400-
BOYD-BROWN-HOLT-KEYA PAHA-ROCK-
353 PM CDT THU AUG 25 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
745 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES

IN NORTH CENTRAL NEBRASKA

BOYD... BROWN... HOLT...
KEYA PAHA... ROCK...

THIS INCLUDES THE CITIES OF...AINSWORTH...BASSETT...ONEILL...
SPENCER AND SPRINGVIEW.

NEZ004>005-022>024-035>036-056>059-069>070-260300-
ARTHUR-CHASE-CHERRY-DEUEL-GARDEN-GRANT-HAYES-HOOKER-KEITH-
LINCOLN-MCPHERSON-PERKINS-SHERIDAN-
353 PM CDT THU AUG 25 2005

...SEVERE THUNDERSTORM WATCH NUMBER 744 REMAINS VALID UNTIL 10 PM
CDT /9 PM MDT/ FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 13 COUNTIES

IN NORTH CENTRAL NEBRASKA

CHERRY...

IN SOUTHWEST NEBRASKA

CHASE... HAYES... KEITH...
LINCOLN... PERKINS...

IN THE EASTERN PANHANDLE OF NEBRASKA

DEUEL... GARDEN... SHERIDAN...

IN WEST CENTRAL NEBRASKA

ARTHUR... GRANT... HOOKER...
MCPHERSON...

THIS INCLUDES THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...
GORDON...GRANT...HAYES CENTER...HYANNIS...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...
TRYON AND VALENTINE.

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.